Alert archive / Texas / Freeze Warnings in 2014

Freeze Warning 6, NWS Austin/San Antonio, TX

November 17, 201419 counties in Texas

NWS Austin/San Antonio, TX issued this freeze warning at Nov 17, 2014, 3:25 PM CST for 19 counties in Texas. It took effect at Nov 17, 2014, 10:00 PM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 17, 2014, 3:25 PM CST (21:25 UTC)
In effect from
Nov 17, 2014, 10:00 PM CST
Expired
Nov 18, 2014, 9:00 AM CST
In force
11 hr
Issued by
NWS Austin/San Antonio, TX

Counties Atascosa County, TX, Bexar County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Fayette County, TX, Frio County, TX, Gonzales County, TX, Guadalupe County, TX, Karnes County, TX, Kinney County, TX, Lavaca County, TX, Maverick County, TX, Medina County, TX, Uvalde County, TX, Val Verde County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 79 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 9.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2014-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2014-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -96 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1186 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-96 m²/s²
0-3 km storm-relative helicity
-80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

937 
WWUS74 KEWX 172125
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
325 PM CST MON NOV 17 2014

...FREEZING TEMPERATURES LIKELY TONIGHT ACROSS ALL OF SOUTH
CENTRAL TEXAS...

.COLD HIGH PRESSURE WILL SETTLE OVER SOUTH CENTRAL TEXAS IN THE
WAKE OF A COLD FRONT. SKIES WILL BE MAINLY CLEAR AND WINDS WILL
BECOME LIGHT. THIS WILL ALLOW FOR GOOD RADIATIONAL COOLING
TONIGHT. TEMPERATURES WILL DROP BELOW FREEZING ACROSS ALL OF SOUTH
CENTRAL TEXAS AND INTO THE 20S IN MANY PLACES. WE ARE ISSUING A
FREEZE WARNING FOR THE AREA ALONG AND SOUTH OF A LINE FROM LA
GRANGE TO DEL RIO (INCLUDING ALL OF VAL VERDE COUNTY). THIS IS THE
PART OF THE FORECAST AREA THAT HAS YET TO REACH FREEZING THIS
SEASON. ALTHOUGH NOT INCLUDED IN THIS WARNING...THE NORTHERN PART
OF THE AREA WILL SEE A HARD FREEZE WITH LOW TEMPERATURES DROPPING
TO NEAR 20 IN THE HILL COUNTRY.

TXZ183-202>209-217>225-228-180530-
/O.NEW.KEWX.FZ.W.0006.141118T0400Z-141118T1500Z/
VAL VERDE-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-
FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-
DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...DEL RIO...BRACKETTVILLE...UVALDE...
HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...
LA GRANGE...EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...
FLORESVILLE...KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...
CARRIZO SPRINGS
325 PM CST MON NOV 17 2014

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM CST TUESDAY. 

* TEMPERATURE...23 TO 32 DEGREES.

* IMPACTS...THIS IS THE FIRST FREEZE OF THE SEASON FOR MANY LOCATIONS.
  THESE TEMPERATURES MAY DAMAGE COLD SENSITIVE PLANTS. OUTDOOR
  PETS WILL NEED EXTRA PROTECTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
3 follow-up statements
817 
WWUS74 KEWX 172146
NPWEWX

URGENT - WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
345 PM CST MON NOV 17 2014

...FREEZING TEMPERATURES LIKELY TONIGHT ACROSS ALL OF SOUTH
CENTRAL TEXAS...

.COLD HIGH PRESSURE WILL SETTLE OVER SOUTH CENTRAL TEXAS IN THE
WAKE OF A COLD FRONT. SKIES WILL BE MAINLY CLEAR AND WINDS WILL
BECOME LIGHT. THIS WILL ALLOW FOR GOOD RADIATIONAL COOLING
TONIGHT. TEMPERATURES WILL DROP BELOW FREEZING ACROSS ALL OF SOUTH
CENTRAL TEXAS AND INTO THE 20S IN MANY PLACES. WE ARE ISSUING A
FREEZE WARNING FOR THE AREA ALONG AND SOUTH OF A LINE FROM LA
GRANGE TO DEL RIO (INCLUDING ALL OF VAL VERDE COUNTY). THIS IS THE
PART OF THE FORECAST AREA THAT HAS YET TO REACH FREEZING THIS
SEASON. ALTHOUGH NOT INCLUDED IN THIS WARNING...THE NORTHERN PART
OF THE AREA WILL SEE A HARD FREEZE WITH LOW TEMPERATURES DROPPING
TO NEAR 20 IN THE HILL COUNTRY.

TXZ183-202>209-217>225-228-180600-
/O.NEW.KEWX.FZ.W.0006.141118T0400Z-141118T1500Z/
VAL VERDE-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-
FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-
DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...DEL RIO...BRACKETTVILLE...UVALDE...
HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...
LA GRANGE...EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...
FLORESVILLE...KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...
CARRIZO SPRINGS
345 PM CST MON NOV 17 2014

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM CST TUESDAY. 

* TEMPERATURE...23 TO 32 DEGREES.

* IMPACTS...THIS IS THE FIRST FREEZE OF THE SEASON FOR MANY LOCATIONS.
  THESE TEMPERATURES MAY DAMAGE COLD SENSITIVE PLANTS. OUTDOOR
  PETS WILL NEED EXTRA PROTECTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
571 
WWUS74 KEWX 180233 AAA
NPWEWX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
833 PM CST MON NOV 17 2014

...FREEZING TEMPERATURES LIKELY TONIGHT ACROSS ALL OF SOUTH CENTRAL
TEXAS...

.COLD HIGH PRESSURE WILL SETTLE OVER SOUTH CENTRAL TEXAS IN THE
WAKE OF A COLD FRONT. SKIES WILL BE MAINLY CLEAR AND WINDS WILL
BECOME LIGHT. THIS WILL ALLOW FOR GOOD RADIATIONAL COOLING
TONIGHT. TEMPERATURES WILL DROP BELOW FREEZING ACROSS ALL OF SOUTH
CENTRAL TEXAS AND INTO THE 20S IN MANY PLACES. WE ARE ISSUING A
FREEZE WARNING FOR THE AREA ALONG AND SOUTH OF A LINE FROM LA
GRANGE TO DEL RIO (INCLUDING ALL OF VAL VERDE COUNTY). THIS IS THE
PART OF THE FORECAST AREA THAT HAS YET TO REACH FREEZING THIS
SEASON. ALTHOUGH NOT INCLUDED IN THIS WARNING...THE NORTHERN PART
OF THE AREA WILL SEE A HARD FREEZE WITH LOW TEMPERATURES DROPPING
TO NEAR 20 IN THE HILL COUNTRY.

TXZ183-202>209-217>225-228-181500-
/O.CON.KEWX.FZ.W.0006.141118T0400Z-141118T1500Z/
VAL VERDE-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-
FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-
DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...DEL RIO...BRACKETTVILLE...UVALDE...
HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...
LA GRANGE...EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...
FLORESVILLE...KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...
CARRIZO SPRINGS
833 PM CST MON NOV 17 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY...

* TEMPERATURE...23 TO 32 DEGREES.

* IMPACTS...THIS IS THE FIRST FREEZE OF THE SEASON FOR MANY 
  LOCATIONS. THESE TEMPERATURES MAY DAMAGE COLD SENSITIVE 
  PLANTS. OUTDOOR PETS WILL NEED EXTRA PROTECTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
072 
WWUS74 KEWX 181022
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
422 AM CST TUE NOV 18 2014

...FREEZING TEMPERATURES THIS MORNING ACROSS PORTIONS OF SOUTH
CENTRAL TEXAS...

.CLOUD COVER WILL LIMIT A WIDESPREAD FREEZE ACROSS THE REGION THIS
MORNING. HOWEVER...A LIGHT FREEZE REMAINS POSSIBLE FOR AREAS
GENERALLY WEST OF HIGHWAY 83 AND ALONG AND SOUTH OF HIGHWAY 90.
TEMPERATURES ARE EXPECTED TO RISE AFTER 9 AM AND THIS WILL END THE
THREAT OF A FREEZE.

TXZ183-202-217-228-181130-
/O.CAN.KEWX.FZ.W.0006.000000T0000Z-141118T1500Z/
VAL VERDE-KINNEY-MAVERICK-DIMMIT-
INCLUDING THE CITIES OF...DEL RIO...BRACKETTVILLE...EAGLE PASS...
CARRIZO SPRINGS
422 AM CST TUE NOV 18 2014

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED
THE FREEZE WARNING. 

THICK CLOUD COVER WILL LIKELY KEEP TEMPERATURES FROM FALLING BELOW
FREEZING THIS MORNING.

$$

TXZ203>209-218>225-181500-
/O.CON.KEWX.FZ.W.0006.000000T0000Z-141118T1500Z/
UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-
ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-
INCLUDING THE CITIES OF...UVALDE...HONDO...SAN ANTONIO...
NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE
422 AM CST TUE NOV 18 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* TEMPERATURE...28 TO 32 DEGREES.

* IMPACTS...THESE TEMPERATURES MAY DAMAGE COLD SENSITIVE PLANTS.
  OUTDOOR PETS WILL NEED EXTRA PROTECTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Nov 17, 3:15 PM CST, 10 minutes earlier.

Area forecast discussion, Nov 17, 3:15 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
315 PM CST MON NOV 17 2014

.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...
UPPER AIR ANALYSIS THIS MORNING SHOWED A TROUGH COVERING THE
ENTIRE CONUS WITH THE AXIS EXTENDING FROM MINNESOTA TO WEST TEXAS.
AT THE SURFACE HIGH PRESSURE IS BUILDING DOWN THROUGH CENTRAL
TEXAS. WINDS ARE FROM THE NORTH AND DEW POINT TEMPERATURES ARE
IN THE MID TO UPPER TEENS WHICH IS 30 TO 40 DEGREES LOWER THAN 24
HOURS AGO. THE UPPER TROUGH WILL SLOWLY MOVE TO THE EAST DURING
THIS PERIOD. THE SURFACE HIGH WILL SETTLE OVER SOUTH CENTRAL TEXAS
ALLOWING WINDS TO DECREASE AND KEEPING SKIES CLEAR. THIS WILL
ALLOW FOR GOOD RADIATIONAL COOLING AND A COLD NIGHT. WILL ISSUE A
FREEZE WARNING FOR THE AREA ALONG AND SOUTH OF A LINE FROM LA
GRANGE TO DEL RIO (THIS WILL INCLUDE ALL OF VAL VERDE COUNTY).
WITH DRY AIR AND CLEAR SKIES TUESDAY WILL WARM INTO THE 50S IN
MOST PLACES. TUESDAY NIGHT WILL BE CHILLY AGAIN BUT MOST PLACES
SHOULD REMAIN ABOVE FREEZING.

&&

.LONG TERM (WEDNESDAY THROUGH MONDAY)...
THE UPPER PATTERN WILL BECOME BRIEFLY ZONAL WEDNESDAY AND THEN A
SHORT WAVE TROUGH WILL MOVE THROUGH THE PATTERN THURSDAY AND
FRIDAY. AT THE SAME TIME THE BOUNDARY LAYER FLOW WILL BECOME
SOUTHEASTERLY MOISTENING THE LOW LEVELS. THIS WILL MEAN A CHANCE
FOR SHOWERS THURSDAY AND FRIDAY. A LONG WAVE TROUGH WILL BUILD
INTO THE SOUTHWEST AND PUSH A PACIFIC FRONTAL SYSTEM THROUGH TEXAS
BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS SATURDAY. MODELS
ARE SUGGESTING A CHANCE FOR STRONG THUNDERSTORMS...ALTHOUGH IT IS
VERY EARLY. DRY WEATHER WILL RETURN BEHIND THE FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              27  53  40  64  48 /   0   0   0   0  10
AUSTIN BERGSTROM INTL AIRPORT  23  53  34  64  46 /   0   0   0   0  10
NEW BRAUNFELS MUNI AIRPORT     27  54  39  64  49 /   0   0   0   0  10
BURNET MUNI AIRPORT            25  52  37  63  44 /   0   0   0   0  10
DEL RIO INTL AIRPORT           30  53  38  63  45 /   0   0   0   0   0
GEORGETOWN MUNI AIRPORT        22  52  36  63  46 /   0   0   0   0  10
HONDO MUNI AIRPORT             24  51  37  61  47 /   0   0   0   0  10
SAN MARCOS MUNI AIRPORT        26  53  37  64  48 /   0   0   0   0  10
LA GRANGE - FAYETTE REGIONAL   27  53  39  64  51 /   0  -   -    0  20
SAN ANTONIO INTL AIRPORT       27  53  41  63  51 /   0   0   0   0  10
STINSON MUNI AIRPORT           30  53  41  64  50 /   0   0   0   0  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM CST TUESDAY FOR THE
FOLLOWING COUNTIES: ATASCOSA...BEXAR...CALDWELL...COMAL...DE WITT...
DIMMIT...FAYETTE...FRIO...GONZALES...GUADALUPE...KARNES...KINNEY...
LAVACA...MAVERICK...MEDINA...UVALDE...VAL VERDE...WILSON...ZAVALA.

&&

MESOSCALE/AVIATION...76
SYNOPTIC/GRIDS...05
PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Nov 17, 9:44 AM CST, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
944 AM CST MON NOV 17 2014

TXZ171>173-183>194-202>209-217>225-228-181545-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
944 AM CST MON NOV 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A FREEZE IS LIKELY ACROSS NEARLY ALL OF SOUTH CENTRAL TEXAS
TONIGHT...AND THE SOUTHERN COUNTIES OF SOUTH CENTRAL TEXAS WILL
LIKELY BE INCLUDED IN THE NEXT ISSUANCE OF A FREEZE WARNING LATER
TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 3:47 AM CSTFreeze WarningEWXBexar, Caldwell, Comal, Fayette, Gonzales, Guadalupe and 5 more5 hr

Nearby

Freeze Warnings in Texas, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.